Main Article Content
We study a new continuous distribution called the Marshall-Olkin modified Burr III distribution. The density function of the proposed model can be expressed as a mixture of modified Burr III densities. A comprehensive account of its mathematical properties is derived. The model parameters are estimated by the method of maximum likelihood. The usefulness of the derived model is illustrated over other distributions using a real data set.
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).
- Abdel-Ghaly, A., Al-Dayian, G. and Al-Kashkari, F. (1997). The use of Burr type XII distribution on software reliability growth modeling. Microelectronics Reliability, 37, 305-313. DOI: https://doi.org/10.1016/0026-2714(95)00124-7
- Abdul-Moniem, I. and Seham, M. (2015). Transmuted Gompertz distribution. Computational and Applied Mathematics Journal, 1, 88-96.
- Afify, A. Z. and Abdellatif, A. D. (2020). The extended Burr XII distribution: properties and applications. J. of Nonlinear Sci. and Appl, 13, 133-146. DOI: https://doi.org/10.22436/jnsa.013.03.02
- Afify, A. Z., Cordeiro, G. M., Ibrahim, N. A., Jamal, F., Elgarhy, M. and Nasir, M. A. (2020). The Marshall-Olkin odd Burr III-G family: theory, estimation, and engineering applications, IEEE Access, doi: 10.1109/ACCESS.2020.3044156. DOI: https://doi.org/10.1109/ACCESS.2020.3044156
- Afify A. Z., Cordeiro G. M., Yousof, H. M., Saboor, A. and Ortega, E. M. M. (2018). The Marshall-Olkin additive Weibull distribution with variable shapes for the hazard rate. Hacettepe Journal of Mathematics and Statistics, 47, 365-381.
- Afify, A. Z., Kumar, D. and Elbatal, I. (2020). Marshall–Olkin power generalized Weibull distribution with applications in engineering and medicine. Journal of Statistical Theory and Applications, 19, 223-237. DOI: https://doi.org/10.2991/jsta.d.200507.004
- Afify, A. Z., Zayed, M. and Ahsanullah, M. (2018). The extended exponential distribution and its applications. Journal of Statistical Theory and Applications, 17, 213-229. DOI: https://doi.org/10.2991/jsta.2018.17.2.3
- Al-Babtain, A. A., Sherwani, R. A. K., Afify, A. Z., Aidi, K., Nasir, M. A., Jamal, A. and Saboor, A. (2021). The extended Burr-R class: properties, applications and modified test for censored data. AIMS Mathematics, 6, 2912-2931. DOI: https://doi.org/10.3934/math.2021176
- Al-Huniti, A. A. and AL-Dayian, G. R. (2012). Discrete Burr type III distribution. American Journal of Mathematics and Statistics, 2, 145-152. DOI: https://doi.org/10.5923/j.ajms.20120205.07
- Ali, A. and Ahmad, M. (2015). The transmuted modified Burr III distribution. Journal of ISOSS, 1, 119-130.
- Ali, A., Hasnain, S. A. and Ahmad, M. (2015). Modified Burr III distribution, properties and applications. Pak. J. Statist, 31(6), 697-708.
- Alice, T. and Jose, K. (2003). Marshall-Olkin Pareto processes. Far East Journal of Theoretical Statistics, 9(2), 117-132.
- Burr, I. W. (1942). Cumulative frequency functions. The Annals of mathematical statistics, 13(2), 215-232. DOI: https://doi.org/10.1214/aoms/1177731607
- Cordeiro, G., Mead, M., Afify, A. Z., Suzuki, A. and Abd El-Gaied, A. (2017). An extended Burr XII distribution: properties, inference and applications. Pakistan Journal of Statistics and Operation Research, 13, 809-828. DOI: https://doi.org/10.18187/pjsor.v13i4.1965
- Ghitany, M., Al-Mutairi, D., Al-Awadhi, F. and Al-Burais, M. (2012). Marshall-Olkin extended Lindley distribution and its application. International Journal of Applied Mathematics, 25(5), 709-721.
- Ghitany, M., Al-Awadhi, F. and Alkhalfan, L. (2007). Marshall–Olkin extended Lomax distribution and its application to censored data. Communications in Statistics-Theory and Methods, 36(10), 1855-1866. DOI: https://doi.org/10.1080/03610920601126571
- Gove, J. H., Ducey, M. J., Leak, W. B. and Zhang, L. (2008). Rotated sigmoid structures in managed uneven-aged northern hardwood stands: a look at the Burr Type III distribution. Forestry, 81, 161-176. DOI: https://doi.org/10.1093/forestry/cpm025
- Haq, M. A. U., Hashmi, S., Aidi, K., Ramos, P. L. and Louzada, F. (2020a). Unit modified Burr-III distribution: estimation, characterizations and validation test. Annals of Data Science. DOI: org/10.1007/s40745-020-00298-6. DOI: https://doi.org/10.1007/s40745-020-00298-6
- Haq, M. A. U., Hamedani, G. G., Elgarhy, M. and Ramos, P. L. (2020b). Marshall-Olkin Power Lomax distribution: Properties and estimation based on complete and censored samples. Int. J. Stat. Probab, 9, 48-62. DOI: https://doi.org/10.5539/ijsp.v9n1p48
- Haq, M. A., Usman, R. M., Hashmi, S. and Al-Omeri, A. I. (2019). The Marshall-Olkin length-biased exponential distribution and its applications. Journal of King Saud University-Science. 31, 246-251. DOI: https://doi.org/10.1016/j.jksus.2017.09.006
- Krishna, E., Jose, K., Alice, T. and Ristic', M. M. (2013). The Marshall-Olkin Fréchet distribution. Communications in Statistics-Theory and Methods, 42, 4091-4107. DOI: https://doi.org/10.1080/03610926.2011.648785
- Lindsay, S., Wood, G. and Woollons, R. (1996). Modeling the diameter distribution of forest stands using the Burr distribution. Journal of Applied Statistics, 23(6), 609-620. DOI: https://doi.org/10.1080/02664769623973
- Mansour, M. M., Aryal, G., Afify, A. Z. and Ahmad, M. (2018). The Kumaraswamy exponentiated Fréchet distribution. Pakistan Journal of Statistics, 34, 177-193.
- Marshall, A. W. and Olkin, I. (1997). A new method for adding a parameter to a family of distributions with application to the exponential and Weibull families. Biometrika, 84, 641-652. DOI: https://doi.org/10.1093/biomet/84.3.641
- Mead, M. E., Cordeiro, G. M., Afify, A. Z. and Al Mofleh, H. (2019). The alpha power transformation family: properties and applications. Pakistan Journal of Statistics and Operation Research, 15, 525-545. DOI: https://doi.org/10.18187/pjsor.v15i3.2969
- Mielke Jr, P. W. (1973). Another family of distributions for describing and analyzing precipitation data. Journal of Applied Meteorology, 12, 275-280. DOI: https://doi.org/10.1175/1520-0450(1973)012<0275:AFODFD>2.0.CO;2
- MirMostafaee, S., Mahdizadeh, M. and Lemonte, A. J. (2017). The Marshall–Olkin extended generalized Rayleigh distribution: Properties and applications. Communications in Statistics-Theory and Methods, 46, 653-671. DOI: https://doi.org/10.1080/03610926.2014.1002937
- Nadarajah, S. and Kotz, S. (2006a). q exponential is a Burr distribution. Physics Letters A, 359, 577-579. DOI: https://doi.org/10.1016/j.physleta.2006.07.035
- Nadarajah, S. and Kotz, S. (2006b). The beta exponential distribution. Reliability engineering & system safety, 91(6), 689-697. DOI: https://doi.org/10.1016/j.ress.2005.05.008
- Nadarajah, S. and Kotz, S. (2007). On the alternative to the Weibull function. Engineering Fracture Mechanics, 74(3), 451-456. DOI: https://doi.org/10.1016/j.engfracmech.2006.06.007
- Nassar, M., Kumar, D., Dey, S., Cordeiro, G. M. and Afify, A. Z. (2019). The Marshall–Olkin alpha power family of distributions with applications. Journal of Computational and Applied Mathematics, 351, 41-53. DOI: https://doi.org/10.1016/j.cam.2018.10.052
- Raffiq, G., Dar, I. S., Haq, M. A. U. and Ramos, E. (2020). The Marshall–Olkin inverted Nadarajah–Haghighi distribution: estimation and applications. Annals of Data Science. DOI: org/10.1007/s40745-020-00297-7.
- Ramos, P. L. and Louzada, F. (2019). A distribution for instantaneous failures. Stats, 2, 247-258. DOI: https://doi.org/10.3390/stats2020019
- Ristic, M. M., Jose, K. and Ancy, J. (2007). A Marshall–Olkin gamma distribution and minification process. STARS: Stress Anxiety Res Soc, 11, 107-117.
- Shanker, R. (2015). Shanker distribution and its applications. International journal of statistics and Applications, 5, 338-348.
- Smith, R. L. and Naylor, J. C. (1987). A comparison of maximum likelihood and Bayesian estimators for the three-parameter Weibull distribution. Applied Statistics, 36, 358-369. DOI: https://doi.org/10.2307/2347795
- Tejeda, H. A. and Goodwin, B. K. (2008). Modeling crop prices through a Burr distribution and analysis of the correlation between crop prices and yields using a copula method. Paper presented at the annual meeting of the Agricultural and Applied Economics Association, Orlando, FL, USA.
- Usman, R. M. and Haq, M. A. U. (2020). The Marshall-Olkin extended inverted Kumaraswamy distribution: Theory and applications. Journal of King Saud University-Science, 32(1), 356-365. DOI: https://doi.org/10.1016/j.jksus.2018.05.021
- Wingo, D. R. (1993). Maximum likelihood methods for fitting the Burr type XII distribution to multiply (progressively) censored life test data. Metrika, 40, 203-210. DOI: https://doi.org/10.1007/BF02613681